Alert archive / Ohio / Gale Warnings in 2008
Gale Warning 25, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Dec 19, 2008, 3:27 AM EST. It took effect at Dec 19, 2008, 4:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 3:27 AM EST (08:27 UTC)
- In effect from
- Dec 19, 2008, 4:00 AM EST
- Expired
- Dec 19, 2008, 9:50 PM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
166 WHUS71 KCLE 190827 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 327 AM EST FRI DEC 19 2008 LEZ142>149-191630- /O.UPG.KCLE.SC.Y.0088.081219T1200Z-081221T0000Z/ /O.NEW.KCLE.GL.W.0025.081219T0900Z-081220T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 327 AM EST FRI DEC 19 2008 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. LOW PRESSURE OVER MISSOURI WILL DEEPEN AS IT MOVES THROUGH OHIO LATER TODAY. NORTHEAST WINDS ON LAKE ERIE WILL INCREASE TO INCREASE TO 35 TO 40 KNOTS GALES THIS AFTERNOON AND EVENING. THE WINDS WILL THEN GRADUALLY DIMINISH TONIGHT AS THE LOW MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-162>169-191630- /O.NEW.KCLE.GL.W.0025.081219T0900Z-081220T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 327 AM EST FRI DEC 19 2008 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. LOW PRESSURE OVER MISSOURI WILL DEEPEN AS IT MOVES THROUGH OHIO LATER TODAY. NORTHEAST WINDS ON LAKE ERIE ARE WILL INCREASE TO 35 TO 40 KNOTS GALES THIS AFTERNOON AND EVENING. THE WINDS WILL THEN GRADUALLY DIMINISH TONIGHT AS THE LOW MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
957 WHUS71 KCLE 191406 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 906 AM EST FRI DEC 19 2008 LEZ061-142>149-162>169-192215- /O.CON.KCLE.GL.W.0025.000000T0000Z-081220T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 906 AM EST FRI DEC 19 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. EAST TO NORTHEAST GALES SHOULD CONTINUE INTO THIS EVENING BEFORE DIMINISHING AS LOW PRESSURE MOVES AWAY FROM THE AREA. SMALL CRAFT CONDITIONS WILL LIKELY CONTINUE MOST OF THE TIME INTO SUNDAY WHEN GALES ARE EXPECTED TO REDEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
652 WHUS71 KCLE 192036 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 336 PM EST FRI DEC 19 2008 LEZ061-142>149-162>169-200300- /O.CON.KCLE.GL.W.0025.000000T0000Z-081220T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 336 PM EST FRI DEC 19 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. NORTHEAST GALES TO 35 KNOTS WILL DIMINISH BELOW GALE FORCE BY LATE EVENING AS LOW PRESSURE MOVES FURTHER AWAY FROM LAKE ERIE. HOWEVER...SMALL CRAFT CONDITIONS WILL LIKELY CONTINUE MOST OF THE TIME INTO SUNDAY WHEN GALES ARE EXPECTED TO REDEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
229 WHUS71 KCLE 200250 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 950 PM EST FRI DEC 19 2008 LEZ142>149-201100- /O.CAN.KCLE.GL.W.0025.000000T0000Z-081220T0300Z/ /O.NEW.KCLE.SC.Y.0089.081220T0250Z-081220T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 950 PM EST FRI DEC 19 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHEAST WINDS TO 30 KNOTS WILL DIMINISH TO 15 TO 25 KNOTS OVERNIGHT. WHILE GALE CONDITIONS HAVE ENDED ON LAKE ERIE HOWEVER CONDITIONS WILL REMAIN POTENTIALLY HAZARDOUS TO SMALL CRAFT THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ061-162>169-200400- /O.CAN.KCLE.GL.W.0025.000000T0000Z-081220T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 950 PM EST FRI DEC 19 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. WIDESPREAD GALE CONDITIONS HAVE ENDED ON LAKE ERIE. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Dec 18, 11:46 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 18, 11:46 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1146 PM EST THU DEC 18 2008
.SYNOPSIS...
HIGH PRESSURE OVER LAKE ERIE WILL MOVE OFF TO THE EAST TONIGHT. LOW
PRESSURE WILL MOVE EAST ACROSS NORTHERN OHIO FRIDAY AND OFF THE MID
ATLANTIC COAST FRIDAY NIGHT. ANOTHER LOW WILL MOVE NORTHEAST ACROSS
LAKE ERIE SUNDAY. HIGH PRESSURE WILL MOVE UP THE OHIO VALLEY LATE
MONDAY INTO EARLY TUESDAY THEN A COLD FRONT WILL MOVE EAST TO NEAR
CHICAGO BY LATE TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
FOR MOST PART FORECAST STILL IN LINE WITH BULK OF PRECIPITATION
NOT COMING INTO THE AREA UNTIL AFTER 07Z ACROSS THE WEST AND NOT
UNTIL AROUND 08-12Z FOR CLE AND POINTS EAST. PRECIPITATION AT THIS
TIME STILL OVR IN-IL-IA. LOOKING AT OBS ACROSS THIS AREA THIS
EVENING LOOKS LIKE QUITE A VARIETY OF PRECIP TYPES WITH
SNOW...SLEET AND FRZING RAIN. TEMPS ACROSS THE FORECAST AREA LOOK
GOOD THIS EVENING XCEPT FOR NW OH WHERE EARLY RADIATING ALLOWED
FOR TOL TO DROP DOWN TO 18F A FEW HOURS AGO. THERE WILL BE GRADUAL
RECOVERY OVERNIGHT THERE AND FOR THE REMAINDER OF THE AREA AS
TEMPS SLOWLY RISE.
PREVIOUS DISCUSSION...
A METEOROLOGICAL MESS IS ONCE AGAIN UPON THE FORECAST AREA
TONIGHT. LATEST MODELS INDICATE STORM SYSTEM WILL MOVE EAST BUT
JUST SOUTH OF THE FORECAST AREA TONIGHT INTO FRIDAY MORNING.
PLENTY OF COLD AIR ALREADY IN PLACE THIS AFTERNOON SETTING THE
STAGE FOR A WINTRY MIX OF PRECIPITATION TONIGHT INTO FRIDAY. AS
THE LOW MOVES EAST INTO THE REGION...MOISTURE WILL STREAM NORTH
ACROSS THE REGION WITH WARM AIR ADVECTION TAKING PLACE ALOFT. COLD
EASTERLY FLOW WILL DEVELOP ACROSS THE FORECAST AREA AFTER MIDNIGHT
AND THIS WILL KEEP THE LOW LEVEL COLD AIR ADVECTION GOING THROUGH
THE NIGHT. THE WARM AIR ADVECTION ALOFT WILL CAUSE SLEET AND
FREEZING RAIN TO MIX WITH SNOW SHORTLY AFTER THE ONSET. SNOW
ACCUMULATIONS WILL BE FAIRLY LIGHT ACROSS THE ENTIRE AREA. THE
ONSET WILL BE SLIGHTLY LATER IN THE EAST TONIGHT.
1000 TO 850 MB THICKNESS SUGGESTS COLD AIR AT THE SURFACE WITH AN
AREA OF WARM AIR IN THE MID LEVELS IN A BAND ACROSS THE FORECAST
AREA TONIGHT TO SUPPORT THE MIXED PRECIPITATION. I THINK THE
PRECIPITATION WILL BE PREDOMINANTLY SNOW OVER NORTHWEST PENNSYLVANIA
TONIGHT AS THE COLDER AIR ALOFT HANGS IN A LOT LONGER.
DEPENDING ON THE TIMING OF THE CHANGE OVER TO THE FREEZING RAIN FROM
THE SNOW AND SLEET...THERE IS THE POSSIBILITY FOR SIGNIFICANT ICE
ACCUMULATION OVER THE NORTHWEST PORTIONS OF THE AREA.
TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 20S IN THE WESTERN
TWO THIRDS AND INTO THE UPPER 20S IN THE EAST BEFORE RISING INTO THE
UPPER 20S ALL AREAS AS THE STORM SYSTEM APPROACHES.
WINTER STORM WARNINGS HAVE BEEN ISSUED FOR TONIGHT THROUGH FRIDAY
FOR MAINLY ICE ACCUMULATIONS OF A QUARTER INCH OR MORE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
FRIDAY WILL SEE A CONTINUED THREAT FOR MIXED PRECIPITATION IN THE
MORNING...ESPECIALLY IN THE NORTH. A SLUG OF WARM AIR WILL TRY TO
MOVE NORTH INTO THE REGION AHEAD OF THE LOW AT THE SURFACE AND THIS
WILL LIKELY CAUSE THE PRECIPITATION TO BECOME MIXED WITH OR CHANGE
TO ALL RAIN FOR A PERIOD ON FRIDAY. THEN...AS LOW MOVES TO THE
EAST...COLD AIR ADVECTION TAKES PLACE ALLOWING FOR A RETURN BACK TO
SNOW SHOWERS AND COLDER AIR.
PRECIPITATION PULLS OUT TO THE NORTHEAST WITH THE LOW ON FRIDAY
AFTERNOON LEAVING IN ITS WAKE A COOL AIR ADVECTION PATTERN. HIGH
PRESSURE EXTENDS A RIDGE SOUTH ACROSS THE FORECAST AREA FRIDAY NIGHT
INTO SATURDAY. THERE WILL BE SOME RESIDUAL MOISTURE ACROSS THE AREA
SATURDAY AND WITH COLD AIR AND PVA MOVING EAST INTO THE REGION
HELPING TO RING OUT SOME OF THE MOISTURE INTO SNOW...I ANTICIPATE THERE
COULD BE A FEW SCATTERED SNOW SHOWERS AROUND. SLIGHT CHANCE SHOULD
COVER IT FOR NOW.
ANOTHER LOW PRESSURE SYSTEM IS PROGGED TO MOVE EAST TOWARD THE
FORECAST AREA SATURDAY NIGHT WITH ANOTHER ROUND OF MIXED
PRECIPITATION. WARM AIR ADVECTION AHEAD OF THE LOW WILL HELP TO MIX
THE PRECIPITATION DURING THE NIGHT FOLLOWED BY STRONG COLD AIR
ADVECTION ON SUNDAY. THE AIR MASS BEHIND THE FRONT WILL BE COLD
ENOUGH TO KEEP TEMPERATURES IN THE 20S THROUGH THE DAY AND SOME LAKE
EFFECT SNOW SHOWERS GOING INTO SUNDAY NIGHT.
THE POTENTIAL EXISTS FOR STRONG COLD AIR ADVECTION TO TAKE PLACE
OVER OPEN LAKE SUNDAY AFTERNOON INTO SUNDAY NIGHT TO SET UP SOME
PRETTY STRONG LAKE EFFECT SNOW BANDS. SYNOPTIC MOISTURE IS PROGGED
TO MOVE SOUTH INTO THE REGION SUNDAY NIGHT TO HELP ENHANCE
COMBINATION LAKE EFFECT AND SURFACE TROUGH INDUCED HEAVY SNOW. THIS
WILL HAVE TO BE WATCHED FOR POSSIBLE LAKE EFFECT SNOW WATCHES AND
POSSIBLE WARNINGS AT THE END OF THE WEEKEND LEADING INTO THE
BEGINNING OF THE WORK WEEK.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
ACTIVE WEATHER WILL CONTINUE NEXT WEEK AS LOW PRESSURE DEPARTS THE
REGION ON WEDNESDAY. STRONG COLD ADVECTION SHOULD CONTINUE THROUGH
MONDAY AS WELL WITH LAKE EFFECT SNOW LIKELY DOWNWIND OF LAKE ERIE.
BY MONDAY NIGHT HOWEVER IT APPEARS THAT THE FLOW SHOULD BACK ENOUGH
TO END LES AS HIGH PRESSURE SETTLES OVERHEAD. QUIET BUT COLD WEATHER
SHOULD PERSIST THROUGH THE DAY TUESDAY.
TUESDAY NIGHT WILL SEE ANOTHER WAVE APPROACH FROM THE NORTHWEST. I
THINK PRECIP WILL ARRIVE ACROSS THE ENTIRE AREA TUESDAY NIGHT AND
PERSIST THROUGH MOST OF THE DAY WEDNESDAY. DOESNT LOOK LIKE ANY
POTENTIAL FOR MIXED PRECIP WITH THIS EVENT SO I MAINTAINED AN ALL
SNOW FORECAST. SYNOPTIC SNOW SHOULD TRANSITION TO LAKE EFFECT
WEDNESDAY NIGHT.
THE LONG AWAITED CHRISTMAS DAY FORECAST LOOKS CHILLY AT THIS POINT
WITH HIGH PRESSURE TRYING TO SETTLE IN FROM THE WEST. AREAS DOWNWIND
OF LAKE ERIE WILL PROBABLY END UP SEEING SOME LINGERING LAKE EFFECT
SNOW SHOWERS THROUGH THE DAY WITH PARTLY CLOUDY SKIES ELSEWHERE. ALL
LOCATIONS SHOULD DRY OUT THURSDAY NIGHT.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
CURRENT EXPECTATIONS ON TRACK WITH WIDESPREAD IFR CIGS ADVANCING
INTO THE AREA FROM THE SOUTHWEST AHEAD OF THE SURFACE LOW AND WARM
FRONT. HAZE AND FOG HAS ALSO CONTINUED TO EXPAND ACROSS THE AREA
WITH MAINLY MVFR CAT VISIBILITIES ALTHOUGH KMFD AND KCAK ARE IFR.
RADAR LOOP SHOWS WIDESPREAD FREEZING RAIN OR FREEZING DRIZZLE IS
MOVING TOWARD THE AREA FROM THE WSW. LIKELY SEE SOME EVAPORTAION
ON THE LEADING EDGE HOWEVER HAVE ATTEMPTED TO TIME PRECIP INTO THE
AREA. HAVE RETAINED SIMILAR TIMING FROM PREVIOUS FORECAST ALTHOUGH
HAVE SLOWED PROGRESSION EAST AN HOUR OR TWO. STARTED -FZRA AT KFDY
AT 08Z AND -SNPL AT KCLE AT 09-12Z. PRECIP ONSET AT KERI LIKELY
AFTER 12Z. IN GENERAL...PRECIP WILL BE A MIXED BAG OF ICE PELLETS
FREEZING RAIN AND SNOW FRIDAY CHANGING TO JUST RAIN (IN PLACES)
BEFORE CHANGING BACK TO LIGHT SNOW AS IT ENDS LATE FRIDAY
AFTERNOON/EVENING.
OUTLOOK...LOW LEVEL MOISTURE REMAINS IN PLACE AND COULD SEE AT
LEAST MVFR CIGS THROUGH FRIDAY NIGHT. ALSO A NORTHEAST FLOW OFF
LAKE ERIE COULD PROVIDE LAKE EFFECT SNOW SHOWERS ACROSS THE
CENTRAL LAKESHORE TO KMFD OVERNIGHT. SOME CLEARING POSSIBLE ON
SATURDAY HOWEVER SHORT LIVED AS ANOTHER SURFACE LOW WILL BE MOVING
THROUGH THE SOUTHERN PLAINS. MVFR AND IFR CONDITIONS LIKELY
SATURDAY NIGHT AND SUNDAY AS MOISTURE AND MIXED BAG OF PRECIP
WORKS INTO THE AREA SATURDAY NIGHT...CHANGING TO ALL SNOW SHOWERS
ON SUNDAY. MVFR AND IFR MONDAY ESPECIALLY NORTHEAST LAKESHORE WITH
A COLD FLOW OFF THE LAKE. VFR CONDITIONS MONDAY NIGHT AND EARLY
TUESDAY. LATE TUESDAY BACK TO MVFR/IFR
&&
.MARINE...
HIGH PRESSURE AND CALM CONDITIONS WILL GIVE WAY TO AN INCREASING
ENE FLOW THROUGH FRI AS A DEEP LOW MOVES EAST JUST SOUTH OF THE
LAKE. WINDS OF 30 KNOTS ARE EXPECTED ON FRI WITH AN OUTSIDE CHANCE
OF SEEING AN INCREASE TO 35 KNOT GALES. SLIGHTLY BACKING AND
DIMINISHED FLOW SHOULD OCCUR FRI NIGHT INTO SAT THEN INCREASE BACK
TO 30 KNOTS LATE SAT NIGHT AS ANOTHER LOW TRACKS EAST UP THE OHIO
VALLEY. ON THE BACKSIDE OF THE LOW A PUSH OF ARCTIC AIR FROM THE
WEST IS EXPECTED TO GENERATE GALES OF 40 KNOTS. DIMINISHING FLOW
SHOULD OCCUR SUNDAY NIGHT THROUGH MONDAY AS A RIDGE OF HIGH
PRESSURE SHOULD BE CROSSING THE LAKE BY MONDAY EVENING. INCREASING
SOUTH FLOW IS EXPECTED TUESDAY AS THE MODELS AGREE ON THE HIGH
MOVING OFF THE EAST COAST AND A COLD FRONT MOVING EAST ACROSS THE
WESTERN PART OF THE LAKES.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 4 PM EST FRIDAY FOR OHZ009>013-
019>023-029>031.
WINTER WEATHER ADVISORY UNTIL 4 PM EST FRIDAY FOR OHZ032-033-
038-047.
WINTER STORM WARNING UNTIL 4 PM EST FRIDAY FOR OHZ003-006>008-
017-018-027-028.
WINTER STORM WARNING UNTIL 6 PM EST FRIDAY FOR OHZ014-089.
WINTER WEATHER ADVISORY UNTIL 4 PM EST FRIDAY FOR OHZ036-037.
PA...WINTER STORM WARNING UNTIL 6 PM EST FRIDAY FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM FRIDAY TO 7 PM EST SATURDAY FOR
LEZ142>149.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...ABE
SHORT TERM...ABE/LOMBARDY
LONG TERM...LEINS
AVIATION...TK
MARINE...ADAMSHazardous weather outlook, Dec 18, 6:18 AM EST, 21 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 618 AM EST THU DEC 18 2008 OHZ009>013-019>023-029>031-191200- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE- 618 AM EST THU DEC 18 2008 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. ANOTHER STORM IS FORECAST TO MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. IT ALSO HAS THE POTENTIAL TO PRODUCE SNOW AND ICE ACCUMULATIONS. HEAVY LAKE EFFECT SNOW IS POSSIBLE BEHIND THIS SYSTEM SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ032-033-038-047-191200- STARK-MAHONING-HOLMES-KNOX- 618 AM EST THU DEC 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-017-018-027-028-036-037-191200- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- MORROW- 618 AM EST THU DEC 18 2008 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. ANOTHER STORM IS FORECAST TO MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. IT ALSO HAS THE POTENTIAL TO PRODUCE SNOW AND ICE ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-089-PAZ001>003-191200- ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 618 AM EST THU DEC 18 2008 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. ANOTHER STORM IS FORECAST TO MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. IT ALSO HAS THE POTENTIAL TO PRODUCE SNOW AND ICE ACCUMULATIONS. HEAVY LAKE EFFECT SNOW IS POSSIBLE BEHIND THIS SYSTEM SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-191200- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 618 AM EST THU DEC 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS WILL BE POSSIBLE ON LAKE ERIE SUNDAY AS A STRONG COLD FRONT MOVES ACROSS LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.